Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 381, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Sep 16, 2005, 8:35 PM CDT for McLean County, North Dakota. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2005, 8:35 PM CDT (01:35 UTC)
- Expired
- Sep 16, 2005, 9:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County McLean County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.6 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1005 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 2382 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 170135
SVRBIS
NDC055-170230-
/O.NEW.KBIS.SV.W.0381.050917T0135Z-050917T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
835 PM CDT FRI SEP 16 2005
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA
* UNTIL 930 PM CDT
* AT 833 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR COLEHARBOR...OR ABOUT 46 MILES SOUTH OF
MINOT...AND MOVING NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES SOUTHEAST OF BENEDICT AND 9 MILES SOUTHWEST OF RUSO AROUND
930 PM CDT
HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4774 10072 4747 10123 4747 10125 4758 10142
4764 10137 4777 10135 4781 10127 4785 10108
4785 10087
$$
JC2 follow-up statements
000
WWUS53 KBIS 170206
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
903 PM CDT FRI SEP 16 2005
NDC055-170230-
/O.CON.KBIS.SV.W.0381.000000T0000Z-050917T0230Z/
MCLEAN ND-
903 PM CDT FRI SEP 16 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 930 PM CDT FOR
NORTHEASTERN MCLEAN COUNTY...
AT 900 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR BENEDICT...OR ABOUT 30 MILES SOUTH OF
MINOT...MOVING NORTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RUSO AROUND 920 PM CDT
HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. THE THUNDERSTORM WAS MOVING VERY
SLOWLY...ALLOWING HEAVY RAINFALL ACCUMULATIONS TO BE A THREAT. DO
NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
LAT...LON 4774 10072 4747 10123 4747 10125 4758 10142
4764 10137 4777 10135 4785 10129 4785 10108
4785 10087
$$
JC000
WWUS53 KBIS 170232
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
932 PM CDT FRI SEP 16 2005
NDC055-170242-
/O.EXP.KBIS.SV.W.0381.000000T0000Z-050917T0230Z/
MCLEAN ND-
932 PM CDT FRI SEP 16 2005
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MCLEAN COUNTY EXPIRES
AT 930 PM CDT...
THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A
SIGNIFICANT THREAT.
LAT...LON 4774 10072 4747 10123 4747 10125 4758 10142
4764 10137 4777 10135 4785 10129 4785 10108
4785 10087
$$
HWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 2:50 PM CDT, 5 hours 45 minutes earlier.
Area forecast discussion, Sep 16, 2:50 PM CDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 250 PM CDT FRI SEP 16 2005 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT. A QUASI STATIONARY 500 MB LOW WILL REMAIN OVER THE PACIFIC NORTHWEST THROUGH SATURDAY NIGHT. EAST OF THE LOW...A SERIES OF SHORT WAVES WILL SPEED EAST IN LOW AMPLITUDE FLOW. MEANWHILE AT THE SURFACE... A WARM FRONT EXTENDS NORTHEAST FROM A LOW PRESSURE CENTER IN THE WESTERN DAKOTAS. THIS FEATURE MAY GENERATE A FEW STRONG THUNDERSTORMS TONIGHT WITH HAIL THAT MAY APPROACH SEVERE LIMITS. THE FRONTAL SYSTEM WILL MOVE EAST OUT OF THE CWA SATURDAY EVENING AS THE WESTERN UPPER LOW CROSSES THE ROCKIES. THE CHANCE OF THUNDERSTORMS WILL THEN CHANGE TO SHOWERS. DRY WEATHER SHOULD COMMENCE SUNDAY EVENING AS THE MAIN UPPER TROUGH PASSES. THE GFS THEN SHOWS DRY ZONAL FLOW THROUGH MONDAY NIGHT. .LONG TERM...TUESDAY THROUGH FRIDAY NIGHT. UPPER LEVEL FLOW NOW FORECAST TO BE NEARLY ZONAL TUESDAY THROUGH THURSDAY WITH THE NEW 12Z GFS DEVELOPING A STRONG UPPER LEVEL SHORT WAVE OVER WESTERN MONTANA BY FRIDAY AFTERNOON. WILL KEEP A SLIGHT CHANCE OF SHOWERS IN THE NORTH CENTRAL WEDNESDAY NIGHT AND THURSDAY MORNING AS A WEAK SHORT WAVE MOVES THROUGH THE FLOW. WITH CURRENT 12Z GFS CHANCE OF PCPN LOOKS BETTER THURSDAY NIGHT AND FRIDAY...BUT CONSIDERING THE CHANGE FROM EARLIER RUNS WILL WAIT TO SEE IF LATER RUNS ARE CONSISTENT WITH CHANGE. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && LM/TSW
Hazardous weather outlook, Sep 16, 4:07 AM CDT, 16 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 407 AM CDT FRI SEP 16 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-170915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 407 AM CDT FRI SEP 16 2005 /307 AM MDT FRI SEP 16 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NH
In the hours before
Local storm report, Sep 16, 7:39 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
739 PM CDT FRI SEP 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM HAIL GARRISON 47.65N 101.42W
09/16/2005 0.75 INCH MCLEAN ND LAW ENFORCEMENT
STARTED AT 730 CDT AND WAS STILL FALLING
&&
JCThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 7:22 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Mercer | 53 min |
| Sep 16, 8:14 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 22 min |
| Sep 16, 8:46 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 59 min |
| Sep 16, 9:00 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 60 min |
| Sep 16, 9:41 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 64 min |
| Sep 16, 10:42 PM CDT | Severe Thunderstorm Warning | BIS | Pierce | 48 min |
| Sep 16, 11:02 PM CDT | Severe Thunderstorm Warning | BIS | Rolette | 58 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.